Alert archive / Virginia / Small Craft Advisories in 2015
Small Craft Advisory 21, NWS Baltimore/Washington
NWS Baltimore/Washington issued this small craft advisory at Jan 25, 2015, 4:06 AM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2015, 4:06 AM EST (09:06 UTC)
- Expired
- Jan 25, 2015, 6:37 AM EST
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
The text
As transmitted, in the capitals the NWS used until 2016.
414 WHUS71 KLWX 250906 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 406 AM EST SUN JAN 25 2015 ANZ530>534-537>541-543-251715- /O.NEW.KLWX.SC.Y.0021.150125T0906Z-150125T1200Z/ /O.NEW.KLWX.SC.Y.0022.150126T0200Z-150126T2300Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 406 AM EST SUN JAN 25 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THIS MORNING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED FROM 9 PM THIS EVENING TO 6 PM EST MONDAY. * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ535-536-542-251715- /O.NEW.KLWX.SC.Y.0022.150126T0200Z-150126T2300Z/ TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- PATUXENT RIVER TO BROOMES ISLAND MD- 406 AM EST SUN JAN 25 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM EST MONDAY. * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
458 WHUS71 KLWX 251137 MWWLWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 637 AM EST SUN JAN 25 2015 ANZ530>534-537>541-543-251945- /O.CAN.KLWX.SC.Y.0021.000000T0000Z-150125T1200Z/ /O.CON.KLWX.SC.Y.0022.150126T0200Z-150126T2300Z/ CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND- 637 AM EST SUN JAN 25 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM EST MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ535-536-542-251945- /O.CON.KLWX.SC.Y.0022.150126T0200Z-150126T2300Z/ TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- PATUXENT RIVER TO BROOMES ISLAND MD- 637 AM EST SUN JAN 25 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM EST MONDAY... * WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this small craft advisory went out at Jan 25, 3:59 AM EST, 7 minutes earlier.
Area forecast discussion, Jan 25, 3:59 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
359 AM EST SUN JAN 25 2015
.SYNOPSIS...
HIGH PRESSURE BUILDS INTO THE MID ATLANTIC STATES BRIEFLY TODAY.
LOW PRESSURE OVER IOWA WILL TRACK ACROSS SOUTHERN VIRGINIA
TONIGHT...STRENGTHENING AS IT MOVES UP THE COAST MONDAY AND TUESDAY.
HIGH PRESSURE IS THEN EXPECTED THROUGH MIDWEEK.
&&
.NEAR TERM /TODAY/...
AS I'VE STATED SVRL TIMES IN THE PAST WK "FAST FLOW" IS THE
APPROPRIATE DESCRIPTOR FOR THE WX PATTERN N AMAERICA HAS BEEN
XPRNCG. ON THE HEELS OF THE TWO MINOR SYSTEMS THAT CAME THRU THE
MID ATLC ON THE 21ST AND 23RD/24TH COMES A PTNLY MORE POTENT STORM
FOR THE MID ATLC TNGT/MON. THE NEXT SYSTEM IS PRNTLY OVR IA. AHD
OF THAT WL BE WEAK INDUCED HIGH PRES OVR THE AREA TDA. THERE WL BE
HIGH LVL CLDS MOVG INTO THE AREA AHD OF THAT NEXT SYSTEM. TEMPS
ARE XPCTD TO REACH THE M40S OVR MUCH OF THE AREA...A50 IN DC.
&&
.SHORT TERM /TONIGHT/...
FOR THE PAST SVRL DAYS WE'VE BEEN REFERRING TO THE APRCHG SYSTEM
AS A CLIPPER. TYPICALLY A CLIPPER ZOOMS ACROSS THE COUNTRY FM NW
TO SE...DURG WINTER IT DROPS A FEW INCHES OF SNOW AND WHISKS OUT
TO SEA. THIS STORM IS MORE COMPLICATED THAN THAT. UPR LOW WL BE
TRACKING SWD IN THE SOMEWHAT PERSISTENT WRN RDG/ERN TROF THAT N
AMERICA HAS BEEN SEEING THIS WINTER. THIS IS PROGGED TO TRACK NEAR
THE VA/NC BORDER OVRNGT AND THEN DEEPEN QUICKLY OFFSHORE MON. THIS
KEEPS THE MID ATLC IN THE COLD AIR. WHILE THE SFC TEMPS WL NOT BE
MUCH COLDER THAN NRML THE ATMOSPHERIC COLUMN WL BE SUBFRZG SO PCPN
WL REACH THE GRND AS SNOW. EVERY MDL WE'VE LOOKED AT HAS A
BULLSEYE OF HVIEST SNOWFALL OVR THE NWNRN PART OF THE FCST AREA.
BLV AFTR MDNGT THE SNOW COULD COME DOWN AT A RATE OF OVR AN
INCH/HR ACROSS WRN MD/ERN WV. THIS IS XPCTD TO CONT INTO MON MRNG
B4 THE MOISTURE/ENERGY TRANSLATE TOWARD NJ/NY. WE ARE FCSTG INXS
OF 6" IN THAT NWRN SXN. BECASUE OF THIS WE'RE ISSUING A WINT STORM
WRNG.
THE PTNL EXISTS FOR 5 OR MORE INCHES ACROSS E-CENTRAL
MD..NOVA...INTO THE CENTRAL SHEN VLLY..TO PENDLETON CO. A WINT
STORM WATCH IS UP FOR THAT AREA.
LOWS TNGT IN THE U20S ACROSS THE NRN 1/2 OF THE FCST AREA...M30S
IN DC AND THE SRN 1/2 OF THE AREA.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
THIS MULTI-FACETED LOW PRESSURE SYSTEM PASSAGE WILL BE UNDERGOING
THE FIRST TRANSITIONAL PHASE LATE SUN INTO THE PREDAWN HRS MON.
WHILE THE FIRST PHASE WILL HAVE BROUGHT A FAIRLY SOLID BATCH OF
PRECIP TO THE WRN SECTIONS OF THE AREA...THE PARENT UPPER LOW WILL
BE SWINGING AROUND THE MIDDLE TENN VLY TOWARD THE SRN APLCNS. THE
TROUGH AXIS PHASE SHIFT FROM POSITIVE TO NEUTRAL...THEN TO NEGATIVE
- ALL OCCURRING ON MONDAY AND SOUTH OF OUR AREA WILL CHANGE THE
DYNAMICS OF THE PRECIP POTENTIAL ACROSS THE MID-ATLC REGION.
WHILE UNDERGOING THIS DRAMATIC SHIFT DURING THE DAYTIME HRS ON
MON...THE FORCING FOR SNOW BANDS ACROSS THE CWA WILL BE OF A MUCH
SMALLER SCALE AND DURATION THAN THE CLIPPER-LIKE PHASE LATE SUN
NIGHT. WIDESPREAD LIGHT SNOW SHOWERS WILL LIKELY CONTINUE THROUGHOUT
THE DAY...W/ POCKETS OF MODERATE TO HEAVY BATCHES THAT MOVE AND
PIVOT ACROSS THE AREA THAT ADD AN EXTRA CHALLENGE TO FORECASTING
MORE PRECISE STORM TOTAL AMOUNTS.
THE MORE CONFIDENT LOCATIONS FOR THE HEAVIEST SNOWS WILL BE THE
POTOMAC HIGHLANDS OVER THRU THE NRN SHEN VLY INTO THE MIDDAY HRS ON
MON. A WINTER STORM WARNING HAS BEEN ISSUED FOR THESE LOCATIONS FROM
LATE THIS EVE/NIGHT THRU MON EVE. THE NEXT TIER OF COUNTIES TO THE
SOUTH AND EAST ARE COMING TO LIGHT W/ RECENT MODEL GUIDANCE AS THE
POSSIBLE LOCATIONS FOR WARNING CRITERIA SNOW DURATION A PORTION OF
THIS EVENT. ONE OF THE ISSUES IS THAT THE DIFFERENT TRANSITIONS OF
THIS STORM WILL CAUSE THE EVENT TO LAST WELL INTO TUE AFTN - ALBEIT
DISSIPATING BY THEN. VECTOR ANALYSIS SHOWS BRIEF AND SUBTLE BANDING
POTENTIAL IN DIFFERENT LOCATIONS ACROSS THE REGION...SO WHILE EXACT
LOCATIONS ARE UNCERTAIN - THE POTENTIAL WILL BE THERE FOR LOCALLY
HEAVY SNOW BANDS AND QUICK ADDITIONAL ACCUMULATIONS. ANOTHER
POTENTIAL LIMITING FACTOR - ALBEIT A RELATIVELY MINOR ONE - WILL BE
SFC TEMPS ACROSS THE SRN MD/LOWER TIER COUNTIES OF THE AREA MON AFTN
AS THE COASTAL LOW GEARS-UP AND PULLS IN SOME WARMER AIR JUST
INLAND.
THE NEXT AND LARGER IMPACTING PHASE FOR THE ATLC COAST WILL BE THE
DEVELOPING AND QUICKLY STRENGTHENING COASTAL LOW AS THE PARENT UPPER
LOW APPROACHES THE CAROLINA COAST. THIS WILL EFFECTIVELY CUT OFF A
LARGE MEASURE OF THE FORCING FOR THE SNOWS AND RAIN /TO OUR SOUTH/
FOR THE INLAND PORTIONS OF THE EASTERN SEABOARD STATES /OUTSIDE THE
HIGHER TERRAIN/ AND WRAP-UP THE PRECIP LOCALLY AROUND THE COASTAL
LOW. THE WRN EXITING EDGE OF THE COMMA HEAD OF PRECIP WILL BE A
SHARP CUT OFF CENTERED OVER DELMARVA AND UNCERTAINTY EXISTS TO HOW
FAR BACK INLAND IT WILL RESIDE INTO MD FOR ADDITIONAL ACCUMULATIONS
LATE MON/EARLY TUE.
THE NEXT WX CONCERN FOR THE EXTENDED IS THE COLD...AS A COUPLE OF
REINFORCING WAVES OF CAA SWING OVER THE AREA DURING THE MIDDLE OF
THE WEEK. DAILY HIGHS WILL MAX-OUT NEAR THE FREEZING MARK AND
OVERNIGHT LOWS WILL DROP WELL INTO THE TEENS AND 20S ACROSS THE
REGION...SOME SINGLE DIGITS OVER THE APLCNS. HIGH PRES BRIEFLY
BUILDS IN FROM LATE WED INTO THU AND A RELATIVE WARM-UP BUT ONLY
INTO THE U30S ON THU AFTN.
ANOTHER CLIPPER WILL BE WELL ON ITS WAY TOWARD THE AREA DURING
LATTER HALF OF THE WEEK...MOVING ACROSS THE REGION LIKELY LATE THU
INTO FRI ACCORDING TO THE RECENT GFS AND EURO RUNS. NOT A COMPLETELY
SIMILAR SOLN BETWEEN THEM BUT ELEMENTS OF THE SAME LOOK...EXCEPT THE
GFS HOLDS A MORE COMPACT UPPER WAVE THAT SLIDES OVER THE AREA BUT
KEEPS A LARGE PORTION OF THE PRECIP NORTH OF THE MASON-DIXON LINE W/
THE POTENTIAL FOR SOME BANDS OF LIGHT SNOW OVER THE NRN HALF OF THE
CWA THU AFTN/EVE. YET ANOTHER CLIPPER WILL BE ON THE WAY AFTER
THAT...BUT MAY HOLD OFF UNTIL EARLY NEXT WEEK. HIGH PRES IN BETWEEN
SYSTEMS WHICH MAY BE LITTLE CONSOLATION AS BREEZY AND COLD AIR
CONDITIONS WILL MARK THESE DAYS AS WELL.
&&
.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
VFR CONDS THRU THE DAY TDA. SN IS XPCTD TO DVLP OVRNGT...W/
CIGS/VSBY DROPPING INTO IFR/LIFR LATE TNGT.
LIFR CONDS XPCTD TO CONT MON.
&&
.MARINE...
WINDS BLO SCA LVLS TDA BUT WINDS WL BE INCRSG TNGT AS A LOW APRHS
THE AREA. SCA IN EFFECT FOR THE WATERS TNGT.
SAC WINDS XPCTD MON...PSBLY REACHING GALE LVL ON THE BAY MON NGT.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM EST MONDAY
FOR MDZ501-502.
WINTER STORM WATCH FROM THIS EVENING THROUGH MONDAY AFTERNOON
FOR MDZ004>006-011-503>508.
WINTER STORM WARNING FROM 9 PM THIS EVENING TO 6 PM EST MONDAY
FOR MDZ003.
VA...WINTER STORM WATCH FROM THIS EVENING THROUGH MONDAY AFTERNOON
FOR VAZ026-027-029>031-040-501-505>507.
WINTER STORM WARNING FROM 9 PM THIS EVENING TO 6 PM EST MONDAY
FOR VAZ028.
WV...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM EST MONDAY
FOR WVZ050-055-501>504.
WINTER STORM WATCH FROM THIS EVENING THROUGH MONDAY AFTERNOON
FOR WVZ505-506.
WINTER STORM WARNING FROM 9 PM THIS EVENING TO 6 PM EST MONDAY
FOR WVZ051>053.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 AM EST EARLY THIS MORNING FOR
ANZ530>534-537>541-543.
SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 6 PM EST MONDAY
FOR ANZ530>543.
&&
PRODUCTS...WOODY!/GMSHazardous weather outlook, Jan 25, 3:54 AM EST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 354 AM EST SUN JAN 25 2015 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-251300- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 354 AM EST SUN JAN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH IS IN EFFECT FOR PORTIONS OF NORTHERN VIRGINIA AND CENTRAL MARYLAND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WINTER STORM WATCH REMAINS IN EFFECT MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-251300- WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEASTERN MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN- NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN- BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- 354 AM EST SUN JAN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT FOR EASTERN WEST VIRGINIA...FREDERICK COUNTY VIRGINIA...AND ALLEGANY AND WASHINGTON COUNTIES IN MARYLAND. A WINTER STORM WATCH IS IN EFFECT FOR PENDLETON COUNTY WEST VIRGINIA...THE CENTRAL SHENANDOAH VALLEY NORTH TO LOUDOUN COUNTY IN VIRGINIA...AND FREDERICK COUNTY MARYLAND TO HARFORD COUNTY TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WINTER STORM WARNING AND WATCH REMAIN IN EFFECT FOR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 24, 10:19 PM EST, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1019 PM EST SAT JAN 24 2015 MDZ003>006-011-013-014-016>018-502>508-VAZ025>031-036>040-050>053- 055>057-501-502-504>508-WVZ050>053-055-502-504-506-250930- WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-CENTRAL AND EASTERN ALLEGANY-NORTHWEST MONTGOMERY- CENTRAL AND SOUTHEASTERN MONTGOMERY-NORTHWEST HOWARD- CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-SOUTHEAST HARFORD- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-STAFFORD- SPOTSYLVANIA-KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER- EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN- NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN- BERKELEY-JEFFERSON-HARDY-EASTERN GRANT-EASTERN MINERAL- EASTERN PENDLETON- INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...WESTMINSTER... PARKTON...REISTERSTOWN...COCKEYSVILLE...BALTIMORE...DUNDALK... CATONSVILLE...ANNAPOLIS...WALDORF...ST MARYS CITY...CUMBERLAND... GERMANTOWN...DAMASCUS...ROCKVILLE...LISBON...COLUMBIA... ELLICOTT CITY...JARRETTSVILLE...ABERDEEN...STAUNTON... WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL... CHARLOTTESVILLE...WASHINGTON...CULPEPER...MANASSAS... MANASSAS PARK...FAIRFAX...FREDERICKSBURG...WARRENTON...MONTEREY... PURCELLVILLE...LEESBURG...ASHBURN...BIG MEADOWS...WINTERGREEN... MARTINSBURG...CHARLES TOWN...MOOREFIELD...PETERSBURG...KEYSER... FORT ASHBY...FRANKLIN 1019 PM EST SAT JAN 24 2015 ...PATCHY ICE ON ROADS EXPECTED TONIGHT... TEMPERATURES WILL SLOWLY DROP BELOW FREEZING TONIGHT ACROSS MOST OF MARYLAND...NORTHERN AND CENTRAL VIRGINIA...AND THE EASTERN WEST VIRGINIA PANHANDLE. LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S ICY SPOTS ARE EXPECTED TONIGHT...ESPECIALLY WHERE MOISTURE FROM RAIN AND SNOW MELT FROM TODAY REMAINS ON PAVEMENT AND SIDEWALKS. PLEASE USE EXTRA CAUTION IF TRAVELING. REDUCE SPEED AND STAY ALERT FOR SLICK ROAD CONDITIONS. HTS
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 10:30 PM EST | Freezing Rain Advisory | LWX | Highland | 5 hr |
| Jan 25, 3:36 AM EST | Winter Storm Warning | LWX | Frederick, City of Winchester | 51 hr |
| Jan 25, 4:06 AM EST | Small Craft Advisory | LWX | 4 days | |
| Jan 25, 9:38 AM EST | Winter Weather Advisory | LWX | Albemarle, Amherst, Arlington, Augusta, Clarke, Culpeper and 27 more | 47 hr |
| Jan 25, 2:54 PM EST | Gale Warning | LWX | 36 hr | |
| Jan 25, 10:40 AM EST | Winter Storm Watch | LWX | Anne Arundel, Baltimore, Calvert, Harford, Saint Mary's, City of Baltimore | 16 hr |
Nearby
Small Craft Advisories in Virginia, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.